MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.ajem.2019.12.055

Медицинская библиотека · The American journal of emergency medicine · 2020

Intrathecal bupivacaine and morphine toxicity leading to transient hypotension and delayed status epilepticus.

Sidlak Alexander M, Yanta Joseph H, Lynch Michael J

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

Local anesthetic systemic toxicity characteristically occurs after inadvertent intravascular injection of local anesthetics; however, it is unclear if similar symptoms arise after intrathecal adminstration. Intrathecal use of local anesthetics for chronic pain is increasing and carries a potential risk of toxicity. Experience with the presenting symptoms and appropriate treatment for intrathecal local anesthetic toxicity is limited.

CASE STUDY: A 74-year-old woman with an intrathecal bupivacaine/morphine pump developed lower extremity sensory neuropathy followed by obtundation, hypotension, and lower extremity flaccidity after an intrathecal pump refill. Her condition evolved to status epilepticus (SE) refractory to standard treatment. Intravenous fat emulsion (IFE) was administered, but was not immediately effective thus necessitating phenobarbital loading and propofol infusion. Despite significant bupivacaine neurotoxicity, no cardiotoxicity developed.

DISCUSSION: The patient developed intrathecal local anesthetic and opioid toxicity after a malfunction of her intrathecal pump during a refill. We hypothesize that no cardiotoxicity developed secondary to sequestration of bupivacaine within the central nervous system. Likewise, poor CNS penetration of intravenous lipid emulsion may have negated or delayed any antidotal effect.

CONCLUSION

We present a case of intrathecal toxicity leading to prolonged spinal anesthesia, progressive encephalopathy, and SE refractory to intravenous lipid emulsion. Management of SE with benzodiazepines and barbiturates may be more effective than lipids in cases of toxicity from intrathecal administration of bupivacaine.

Для цитирования: Sidlak Alexander M, Yanta Joseph H, Lynch Michael J. Intrathecal bupivacaine and morphine toxicity leading to transient hypotension and delayed status epilepticus.. The American journal of emergency medicine. 2020. DOI: 10.1016/j.ajem.2019.12.055.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.